# SDR VQMA2021022000001

- Difficulty date: February 20, 2021
- Submitted: February 22, 2021
- Operation: Air carrier
- Aircraft: N955VR
- Make and model: Cessna 750
- Aircraft serial: 7500055
- Aircraft time: 16,566 hours, 10,194 cycles
- System (JASC): 2432 · Battery/Charger System
- Part: Warning Message
- Condition: Illuminated
- Location: Master Battery
- Stage of operation: CR
- How discovered: O
- Nature of condition: M
- Precautionary procedure: B

## Discrepancy

ON FEB. 20, 2021 CESSNA 750, SN 750-0055 N955VR DEPARTED BCT TO SNA.  ABOUT AN HOUR AND 15 MINUTES INTO CRUISE ALTITUDE OF FL430, THE CREW RECEIVED A RED ICASS MESSAGE FOR #1 BATTERY OVER TEMP.  ABOUT 30 SECONDS LATER THE MESSAGE DISAPPEARED.  THE CREW BROUGHT UP THE ELECTRICAL PAGE AND FOUND THE #1 BATTERY TEMPERATURE WAS AT 85 AND COOLING.  THEY MONITORED THIS FOR ABOUT TEN MINUTES AND SAW THE TEMP RISE AGAIN EXPECTING TO GET ANOTHER RED ICASS MESSAGE.  WHEN THEY GOT ANOTHER RED ICASS MESSAGE THEY TURN OFF THE BATTERY SWITCH PER THE CKECKLIST, BUT THIS DIDN'T CHANGE ANYTHING AS NOW IT WAS SLOWLY RISING AND COOLING.  ABOUT ANOTHER TEN MINUTES LATER THE TEMPERATURE DRAMATICALLY WENT UP AND OVER 100 AND DOWN TO 50, CONSTANTLY SETTING OFF THE RED ICASS MESSAGE.  AT THIS POINT THE CREW DECLARED AN EMERGENCY NOT KNOWING IF THIS WAS A REAL BATTERY RUNAWAY OR NOT.  THIS WAS A LAND AS SOON AS POSSIBLE IN THE CHECKLIST.  THE CREW LANDED AT HOU WITH FIRE DEPARTMENT READY IN CASE OF A FIRE.  AFTER LANDING AND ENGINE SHUTDOWN, THERE WAS NO SMOKE OR ANY INDICATION OF DAMAGE.  AIRPORT AUTHORITY AND FIRE DEPARTMENT DIDN'T REQUIRE ANY REPORTS.
